Alert archive / New York / Gale Warnings in 2017

Gale Warning 36, NWS New York, NY

December 18, 2017

NWS New York, NY issued this gale warning at Dec 18, 2017, 3:40 PM EST. It took effect at Dec 19, 2017, 12:00 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 18, 2017, 3:40 PM EST (20:40 UTC)
In effect from
Dec 19, 2017, 12:00 PM EST
Expired
Dec 20, 2017, 3:30 AM EST
In force
16 hr
Issued by
NWS New York, NY

The text

As transmitted.

084 
WHUS71 KOKX 182040
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
340 PM EST Mon Dec 18 2017

ANZ350-353-355-190500-
/O.UPG.KOKX.GL.A.0028.171219T2100Z-171220T1100Z/
/O.NEW.KOKX.GL.W.0036.171219T2100Z-171220T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
340 PM EST Mon Dec 18 2017

...GALE WARNING IN EFFECT FROM 4 PM TUESDAY TO 6 AM EST
WEDNESDAY...

The National Weather Service in Upton has issued a Gale Warning,
which is in effect from 4 PM Tuesday to 6 AM EST Wednesday. The
Gale Watch is no longer in effect.

* WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 40 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 kt has significantly increased, but the specific timing and/or
location is still uncertain. It is intended to provide additional
lead time for mariners who may wish to consider altering their
plans.

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$
8 follow-up statements
877 
WHUS71 KOKX 182330
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
630 PM EST Mon Dec 18 2017

ANZ350-353-355-190730-
/O.CON.KOKX.GL.W.0036.171219T2100Z-171220T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
630 PM EST Mon Dec 18 2017

...GALE WARNING REMAINS IN EFFECT FROM 4 PM TUESDAY TO 6 AM EST
WEDNESDAY...

* WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 40 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 kt has significantly increased, but the specific timing and/or
location is still uncertain. It is intended to provide additional
lead time for mariners who may wish to consider altering their
plans.

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ330-335-338-340-345-190730-
/O.NEW.KOKX.SC.Y.0116.171219T2100Z-171220T1100Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
630 PM EST Mon Dec 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 6 AM EST
WEDNESDAY...

The National Weather Service in Upton has issued a Small Craft
Advisory, which is in effect from 4 PM Tuesday to 6 AM EST
Wednesday.

* WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 30 kt.
  Some occasional gusts to 35 kt possible. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

&&

$$
492 
WHUS71 KOKX 190217
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
917 PM EST Mon Dec 18 2017

ANZ350-353-355-191030-
/O.CON.KOKX.GL.W.0036.171219T2100Z-171220T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
917 PM EST Mon Dec 18 2017

...GALE WARNING REMAINS IN EFFECT FROM 4 PM TUESDAY TO 6 AM EST
WEDNESDAY...

* WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 40 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 kt has significantly increased, but the specific timing and/or
location is still uncertain. It is intended to provide additional
lead time for mariners who may wish to consider altering their
plans.

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ330-335-338-340-345-191030-
/O.CON.KOKX.SC.Y.0116.171219T2100Z-171220T1100Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
917 PM EST Mon Dec 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO
6 AM EST WEDNESDAY...

* WINDS...West winds 15 to 25 kt with gusts up to 30 kt. Some
  occasional gusts to 35 kt possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

&&

$$
612 
WHUS71 KOKX 190845
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
345 AM EST Tue Dec 19 2017

ANZ330-191645-
/O.EXT.KOKX.SC.Y.0116.171219T1700Z-171219T2300Z/
/O.EXB.KOKX.GL.W.0036.171219T2300Z-171220T1100Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
345 AM EST Tue Dec 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
WEDNESDAY...

The National Weather Service in Upton has issued a Gale Warning,
which is in effect from 6 PM this evening to 6 AM EST Wednesday.

* WINDS...West winds 10 to 15 kt with gusts up to 25 kt this 
  afternoon, increasing to 15 to 20 kt with gusts up to 35 kt 
  tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ350-353-355-191645-
/O.EXT.KOKX.GL.W.0036.171219T1700Z-171220T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
345 AM EST Tue Dec 19 2017

...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 6 AM EST
WEDNESDAY...

* WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 35 kt.
  Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 kt has significantly increased, but the specific timing and/or
location is still uncertain. It is intended to provide additional
lead time for mariners who may wish to consider altering their
plans.

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ335-338-340-345-191645-
/O.EXT.KOKX.SC.Y.0116.171219T1700Z-171220T2300Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
345 AM EST Tue Dec 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM EST
WEDNESDAY...

* WINDS...West 10 to 20 kt with gusts up to 30 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

&&

$$

Maloit
322 
WHUS71 KOKX 191117
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
617 AM EST Tue Dec 19 2017

ANZ330-192300-
/O.CON.KOKX.SC.Y.0116.171219T1700Z-171219T2300Z/
/O.CON.KOKX.GL.W.0036.171219T2300Z-171220T1100Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
617 AM EST Tue Dec 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
EST THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST WEDNESDAY...

* WINDS...West winds 10 to 15 kt with gusts up to 25 kt this 
  afternoon, increasing to 15 to 20 kt with gusts up to 35 kt 
  tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ350-353-355-192300-
/O.CON.KOKX.GL.W.0036.171219T1700Z-171220T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
617 AM EST Tue Dec 19 2017

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM EST
WEDNESDAY...

* WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 35 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 kt has significantly increased, but the specific timing and/or
location is still uncertain. It is intended to provide additional
lead time for mariners who may wish to consider altering their
plans.

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ335-338-340-345-192300-
/O.CON.KOKX.SC.Y.0116.171219T1700Z-171220T2300Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
617 AM EST Tue Dec 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
EST WEDNESDAY...

* WINDS...West 10 to 20 kt with gusts up to 30 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

&&

$$
316 
WHUS71 KOKX 192045
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
345 PM EST Tue Dec 19 2017

ANZ330-201100-
/O.CON.KOKX.SC.Y.0116.000000T0000Z-171219T2300Z/
/O.CON.KOKX.GL.W.0036.171219T2300Z-171220T1100Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
345 PM EST Tue Dec 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

* WINDS...West 15 to 20 kt with gusts up to 35 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ350-353-355-201100-
/O.CON.KOKX.GL.W.0036.000000T0000Z-171220T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
345 PM EST Tue Dec 19 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

* WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 35 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 kt has significantly increased, but the specific timing and/or
location is still uncertain. It is intended to provide additional
lead time for mariners who may wish to consider altering their
plans.

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ335-338-340-345-201200-
/O.CON.KOKX.SC.Y.0116.000000T0000Z-171220T2300Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
345 PM EST Tue Dec 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
WEDNESDAY...

* WINDS...West 15 to 20 kt with gusts up to 30 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

&&

$$
781 
WHUS71 KOKX 192327
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
627 PM EST Tue Dec 19 2017

ANZ330-200730-
/O.EXP.KOKX.SC.Y.0116.000000T0000Z-171219T2300Z/
/O.CON.KOKX.GL.W.0036.000000T0000Z-171220T1100Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
627 PM EST Tue Dec 19 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

* WINDS...West 10 to 20 kt with gusts up to 35 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ350-353-355-200730-
/O.CON.KOKX.GL.W.0036.000000T0000Z-171220T1100Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
627 PM EST Tue Dec 19 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

* WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 35 
  kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 kt has significantly increased, but the specific timing and/or
location is still uncertain. It is intended to provide additional
lead time for mariners who may wish to consider altering their
plans.

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ335-338-340-345-200730-
/O.CON.KOKX.SC.Y.0116.000000T0000Z-171220T2300Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
627 PM EST Tue Dec 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
WEDNESDAY...

* WINDS...West 10 to 20 kt with gusts up to 30 kt. Occasional
  gusts to 35 kt possible, especially on Peconic and Gardiners
  Bays. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

&&

$$
432 
WHUS71 KOKX 200216
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
916 PM EST Tue Dec 19 2017

ANZ330-350-353-355-201030-
/O.CON.KOKX.GL.W.0036.000000T0000Z-171220T1100Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
916 PM EST Tue Dec 19 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

* WINDS...West 15 to 25 kt with gusts up to 35 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ335-338-340-345-201030-
/O.CON.KOKX.SC.Y.0116.000000T0000Z-171220T2300Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
916 PM EST Tue Dec 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
WEDNESDAY...

* WINDS...West 10 to 20 kt with gusts up to 30 kt. Occasional
  gusts to 35 kt possible, especially on Peconic and Gardiners
  Bays. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

&&

$$
248 
WHUS71 KOKX 200830
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
330 AM EST Wed Dec 20 2017

ANZ330-350-353-355-202015-
/O.CAN.KOKX.GL.W.0036.000000T0000Z-171220T1100Z/
/O.EXA.KOKX.SC.Y.0116.000000T0000Z-171220T2300Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
330 AM EST Wed Dec 20 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

The National Weather Service in Upton has issued a Small Craft
Advisory, which is in effect until 6 PM EST this evening. The
Gale Warning has been cancelled.

* WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 30 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

&&

$$

ANZ335-338-340-345-202015-
/O.CON.KOKX.SC.Y.0116.000000T0000Z-171220T2300Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
330 AM EST Wed Dec 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...West 10 to 15 kt with gusts up to 30 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring...and hazardous to small craft.
Inexperienced mariners...especially those operating smaller
vessels...should avoid navigating in these conditions.

&&

$$

Maloit

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 18, 1:14 PM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Dec 18, 1:14 PM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service New York NY
114 PM EST Mon Dec 18 2017

.SYNOPSIS...
A warm front moves through the region today as a weak low along
the front moves slowly south and east of Long Island. A cold
front approaches on Tuesday, passes through the region Tuesday
night as the associated low moves through eastern Canada. High
pressure then builds in for the mid to late week. A frontal
system will likely affect the region for the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

Minor updates to near term forecast to reflect current
conditions. Otherwise, with the warm front moving through and
a very weak shortwave, forcing will be mainly along the front,
and precipitation will be more scattered and light as isentropic
lift remains rather weak.

Depending on how quickly the New England high retreats the
precipitation may remain across the far eastern zones into early
this evening.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Zonal flow remains tonight and Tuesday as a weak vort moves
through the flow tonight, and a surface cold front approaches
slowly through Tuesday. This is in response to a long wave
northern trough and deep surface low tracking from central
Canada into eastern Canada. With limited moisture and much of
the vort energy remaining to the north will keep forecast dry.
Unsure how quickly cloud will decrease later tonight into
Tuesday with the trough digging to the north. Leaned toward
keeping partly to mostly cloudy conditions into Tuesday.

The area will be warm sectored Tuesday, and even with limited
sun, temperatures expected to be well above normal. Was
conservative with highs, as the ECMWF has temperatures in the
upper 50s across northeastern New Jersey.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Cold frontal passage still expected Tue evening as a broad
upper trough passes to the north. Fropa should be dry, with no
more than scattered to broken mid level cloud cover at most as
best forcing aloft passes to the north. Gusty W-NW flow likely
after fropa from Tue night into Wed.

Models continue with a pattern shift to a more longitudinally
oriented upper flow heading into the weekend, as several pieces
of northern stream energy continue to dig a deep longwave trough
into the Western/Central states. One of these pieces should
head eastward late this week and send a frontal system toward
the area Fri night into Sat, then it appears the subtropical jet
will become involved early next week as the trough to the west
deepens and anomalous ridging amplifies off the SE coast, with a
second frontal system approaching for Sunday night into Monday.
If this trend holds, unseasonably mild conditions would be
likely for Sat and possibly on Christmas Day in the warm sector
ahead of each of these systems.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A warm front works across the area as a weak area of low
pressure passes slowly to the south and east of Long Island
through this evening.

Forecast has taken a turn to being more optimistic with
improvement to VFR over the next several hours.

Light Northerly to variable winds will gradually back around to
the W/SW at less than 10 Kt. This transition will be slow and
winds may become light and variable for a prolonged period of
time.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: MVFR/IFR possible early this afternoon.

KLGA TAF Comments: MVFR/IFR possible early this afternoon.

KEWR TAF Comments: MVFR/IFR possible early this afternoon.

KTEB TAF Comments: MVFR/IFR possible early this afternoon.

KHPN TAF Comments: MVFR/IFR possible early this afternoon.

KISP TAF Comments: MVFR conditions possible early.

.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.Tues...VFR. SW-W winds G25-30KT.
.Weds...VFR. NW winds G25KT.
.Thur...VFR.
.Friday into Saturday...Chc S-SW winds G25kt. Chc LLWS and MVFR
in shra.

&&

.MARINE...
Winds and seas remain below small craft levels today and tonight
as a warm front moves through today. Winds increase late tonight
into Tuesday as a deep low pressure system in central Canada
moves into eastern Canada. Winds, gusts, and seas will remain
below small craft levels until late Tuesday, when gusts increase
to around small craft levels, especially on the ocean waters.
Toward late Tuesday afternoon wind gusts on the ocean waters may
approach gale force.

W-NW max boundary layer winds increase to 35-40 kt late day Tue
into Tue night just ahead of and also after a cold frontal
passage. Lack of a sfc-based temp inversion suggests good
potential for these winds to make it to the surface, so a gale
watch will be issued for the ocean waters for this time frame.
It is possible these winds could last into part of daytime Wed
especially out east. SCA conds expected on the remaining waters,
and should last into most of daytime Wed.

Quiet conditions will then return through Fri with high pressure on
control, then SCA conds could return to the ocean Fri night as a
frontal system approaches.

&&

.HYDROLOGY...
No significant hydrologic impacts expected.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) is off the
air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Watch from Tuesday afternoon through late Tuesday night
     for ANZ350-353-355.

&&
Hazardous weather outlook, Dec 18, 3:40 PM EST, 0 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
340 PM EST Mon Dec 18 2017

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-192045-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
340 PM EST Mon Dec 18 2017

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-353-355-192045-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
340 PM EST Mon Dec 18 2017

...GALE WARNING IN EFFECT FROM 4 PM TUESDAY TO 6 AM EST WEDNESDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-192045-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
340 PM EST Mon Dec 18 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Dec 18, 11:48 AM EST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1148 AM EST Mon Dec 18 2017

CTZ005>008-181800-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
1148 AM EST Mon Dec 18 2017

Temperatures across northern Connecticut have increase to the mid
to upper 30s therefore any light precipitation through this
afternoon should be in the form of rain. Therefore the threat for
a wintry mix is not longer expected. Please continue to exercise
caution especially on untreated roads and walkways.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 3:55 AM ESTGale WatchOKX12 hr
Dec 18, 6:30 PM ESTSmall Craft AdvisoryOKX45 hr

Nearby

Gale Warnings in New York, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.